|effects of lipoatrophy on the spine
Jun 27, 2010
Dr. Henry, I have extreme lipoatrophy of the buttox. It is painful to sit down. I have alot of back problems. I am wondering if there could be spine issues because there is no cushion or fat protection around the lower end of the spine into the butt. Is this leaving the nerves raw or muscle more vunrable? Could it be effecting the curvature of the spine? I have hypertrophy everywhere else. legs, shoulders,tongue. I am still awaiting a diagnoses on that. I am on combovir, truvada and reyataz my cd4 count is 1200 and vl undetectable. Thank you for your expertise.
| Response from Dr. Henry
Loss of buttock fat (and even buttock muscle in some cases due to AZT in Combivir) removes the usual cushion when sitting so patients more often develop nerve compression syndromes from sitting. You may want to discuss switching off the Combivir with your hIV doc depending on what other meds are available to you (access and treatment/resistance history considerations)-also most often ritonavir is used when atazanavir is used with tenofovir (in the Truvada). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Testicles After Touching Used Condom Sign Of HIV AIDS
- Pain In Penis After Open Mouth Kissing What Are The Chances Of HIV
- Pain In Urethra After Unprotected Vaginal Sex Worried I Have
- Sore On Mouth After Licking Penis Worried I Have HIV
- Can Men Get Genital Warts Around Their Anus?
- Do Condoms Prevent Genital Warts?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.